Alert archive / Pennsylvania / Frost Advisories in 2017
Frost Advisory 6, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 16, 2017, 12:24 PM EDT for 20 counties in Pennsylvania. It took effect at Oct 17, 2017, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 12:24 PM EDT (16:24 UTC)
- In effect from
- Oct 17, 2017, 2:00 AM EDT
- Expired
- Oct 17, 2017, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WWUS71 KCTP 161624 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1224 PM EDT Mon Oct 16 2017 PAZ026>028-035-036-045-046-049>053-056>059-063>066-171300- /O.NEW.KCTP.FR.Y.0006.171017T0600Z-171017T1300Z/ Huntingdon-Mifflin-Juniata-Fulton-Franklin-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Huntingdon, Mount Union, Lewistown, Mifflintown, McConnellsburg, Chambersburg, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1224 PM EDT Mon Oct 16 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... The National Weather Service in State College has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Tuesday. * TEMPERATURES...Falling into the upper 30s by shortly after midnight, then reaching lows in the low to mid 30s in most places between 5 AM and 730 AM Tuesday. * TIMING...Frost will form around 2 AM and persist until around 9 AM Tuesday. * IMPACTS...Damage to crops and potted plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. Potted plants should be brought indoors. && $$ Lambert
1 follow-up statement
368 WWUS71 KCTP 170516 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 116 AM EDT Tue Oct 17 2017 PAZ026>028-035-036-045-046-049>053-056>059-063>066-171300- /O.CON.KCTP.FR.Y.0006.171017T0600Z-171017T1300Z/ Huntingdon-Mifflin-Juniata-Fulton-Franklin-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Huntingdon, Mount Union, Lewistown, Mifflintown, McConnellsburg, Chambersburg, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 116 AM EDT Tue Oct 17 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * MINIMUM TEMPERATURES...Low to mid 30s. * IMPACTS...Unprotected sensitive vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural or gardening interests should protect sensitive vegetation. Potted plants should be brought indoors. && $$ MS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 16, 11:39 AM EDT, 45 minutes earlier.
Area forecast discussion, Oct 16, 11:39 AM EDT, 45 minutes before
Area Forecast Discussion National Weather Service State College PA 1139 AM EDT Mon Oct 16 2017 .SYNOPSIS... Blustery and cool weather is in store today. Temperatures will rebound to near normal on Tuesday, then continue to gradually rise to well above normal right into this upcoming weekend, as a large area of high pressure builds in. This will lead to an extended period of dry conditions. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Thick/layered post frontal clouds across our far SE zones will be sliding out of that area over the next 2-3 hours, followed by gradually increasing sunshine for the afternoon hours. Elsewhere across Central and NW PA, a fairly sharp but compact upper trough will slide SE from Lake Erie and the southern Ontario Peninsula. This feature will help to maintain a mix of sun and moderate cu. Even a few brief showers or sprinkles are possible across primarily the Laurel Highlands, where the best fetch/dual lake flow will occur within the otherwise shallow and highly sheared colder than normal airmass (with strongly anticyclonic flow from high pressure ridging in from the SW). Max temps will be anyway from 15 to 25F lower than Sunday's. A rather tight llvl pressure gradient will generate NW wind averaging 12-17mph, with gusts into the 20s and perhaps lower 30s - esp in the SE and NE mtns. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Skies will clear out as the high builds in tonight. The winds will remain up above 5kts for the first half of the night. The wind will become lighter through the night. So, the forecast problem tonight is frost/freeze. Dewpoints do drop into the 20s in spots, but the wind keeps up long enough that I am not confident enough to post a frost advy - and freezing temps are not likely over places which are still in the growing season. Perhaps SEG/THV and similar micro-climates could touch 32F, but most will not. For now, just mentioning areas of frost. Tuesday will hold lots of sunshine, so the frost will melt off quickly. The 8H temps may already be rising slightly before sunrise, so a temp warm-up is in store. Sun and light WSW wind will put us back into the normal range of maxes around 55-60F. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... For the mid to late week period, heights gradually rise with a multi-model consensus indicating a string of dry and increasingly warm days and mainly clear/cool nights. We could have a period true Indian Summer weather with high temps in the in the low to mid 70s from mid week into next weekend. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... In the wake of last nights cold front passage, low level moisture ascending the western mountains should produce predominantly MVFR cigs at KBFD and KJST through late this morning. Elsewhere, the drying effect of a downsloping northwest flow should result in predominantly VFR conditions. High pressure will build into the region today, bringing clearing skies and gusty northwest winds. Model soundings indicate lingering MVFR cigs at KBFD/KJST will give way VFR conditions by around 16Z. Outlook... Tue-Wed...Patchy AM fog possible. Thu...No sig wx expected. Fri...Patchy AM fog possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Lambert NEAR TERM...Dangelo/Lambert SHORT TERM...Dangelo LONG TERM...Ceru AVIATION...Lambert/Gartner
Hazardous weather outlook, Oct 16, 11:25 AM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1125 AM EDT Mon Oct 16 2017 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-171530- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga- Northern Lycoming-Sullivan- 1125 AM EDT Mon Oct 16 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ026>028-035-036-045-046-049>053-056>059-063>066-171530- Huntingdon-Mifflin-Juniata-Fulton-Franklin-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1125 AM EDT Mon Oct 16 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Areas of frost are possible late tonight and early Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:10 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Centre, Huntingdon, Lycoming, Mifflin and 3 more | 50 min |
Nearby
Frost Advisories in Pennsylvania, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.